Approximate disease dynamics in household-structured populations.


Dodd, PJ; Ferguson, NM; (2007) Approximate disease dynamics in household-structured populations. Journal of the Royal Society, Interface / the Royal Society, 4 (17). pp. 1103-6. ISSN 1742-5689 DOI: https://doi.org/10.1098/rsif.2007.0231

Full text not available from this repository.

Abstract

We argue that the large-dimensional dynamical systems which frequently occur in biological models can sometimes be effectively reduced to much smaller ones. We illustrate this by applying projection operator techniques to a mean-field model of an infectious disease spreading through a population of households. In this way, we are able to accurately approximate the dynamics of the system in terms of a few key quantities greatly reducing the number of equations required. We investigate linear stability in this framework and find a new way of calculating the familiar threshold criterion for household systems.

Item Type: Article
Faculty and Department: Faculty of Epidemiology and Population Health > Dept of Infectious Disease Epidemiology
PubMed ID: 17392066
Web of Science ID: 250723800007
URI: http://researchonline.lshtm.ac.uk/id/eprint/2269

Statistics


Download activity - last 12 months
Downloads since deposit
0Downloads
277Hits
Accesses by country - last 12 months
Accesses by referrer - last 12 months
Impact and interest
Additional statistics for this record are available via IRStats2

Actions (login required)

Edit Item Edit Item